Ask a doctor

How Do You Get Rid of Restylane "Track Marks?"

A client had Restylane injected into her nasolabial folds 3 years ago. Although the product is gone, she still has blue "track marks" where the product was injected. Why is this and how can we get rid of the marks?

Doctor Answers (7)

Blue track marks from filler

+1

The blue marks may be from filler placed very superficially. This can either be treated by hyaluronidase injection or removal by small incision at the site of the track mark.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Blue track marks after restylane have an easy treatment

+1

Blue track marks represent the Hyaluronic acid (Restylane, Juvederm, etc.) placed very superficially in the skin.  If left alone, this will persist for up to years after the injection, because the product is not metabolized at this level.

Fear not, the treatment is easy.  Using a needle to prick the skin, the product may then be expressed, much like a black head, or in this case, blue head.

Your physician should be able to do it for you, if not, you can call around and ask for doctors who can treat the Tyndall effect.

For more information on fillers to the eye area, please click the link below.

Web reference: http://www.yourfaceinourhands.com/plastic-surgery/dermafillers-eyes.cfm

Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 52 reviews

Bluish Track Marks from Restylane

+1

A bluish track mark represents restylane placed superficially in the skin.  While most of the product is removed by the body after several months, in some patients product may persist for longer.  In this case, even after years.  The product, and the bluish color, may be removed with hyaluronidase, or possibly direct expression through the skin after creating a small opening with a needle.

Manhattan Dermatologist
5.0 out of 5 stars 1 review

Correcting Restylane track marks

+1

There are many ways to correct the effects of Restylane injections. The most important criteria is the depth that the Restylane was injected and the volume that was used. Keep in mind that Restylane will dissolve on its own in approximately six months. If the effects of Restylane are very obvious and it necessitates immediate correction, it may be possible to inject hyaluronidase into these areas for quicker resolution of these symptoms.
 

Miami Plastic Surgeon
4.5 out of 5 stars 40 reviews

Tyndall Effect from superficial Restylane

+1

It sounds like the bluish track marks you are describing are associated with a phenomenon called the Tyndall effect (see another Realself answer - http://www.realself.com/question/What-to-do-about-Restylane-bruising-Bruising-is-very-common-in-the-lower-eyelids).

The Tyndall effect is caused when the Restylane is injected too superficially. We have successfully treated this effect with q-switched Nd:Yg lasers (even years after it has become apparent).

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Track marks from Hylauronic acid fillers.

+1

I have seen these in patients injected by some less experienced providers. Usually it happens if Restylane is injected too superficial, you can see "blue veins" of product through the skin. Unfortunately, sometimes they persist for a long time. Of couse, the best thing to do is to avoid it in the first place. Once you are faced with this problem, you can usually just make a tiny incision with a needle and express the product. It comes out easily, and the marks are gone immediately. If there is too much diffuse injection of Restylane, you can usually treat it with Vitrase injection, which removes it in several days. This is one of the best qualities of Restylane - if the result is less than perfect, you can always correct it.

Seattle Facial Plastic Surgeon
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.